| Catalog Number |
EP8755H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/05/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/6/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was received: you should receive the suture involved in this complaint at any time now.I sent it out on thursday, (b)(6).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent a vascular procedure on (b)(6) 2025 and suture was used.During an unknown vascular procedure that the surgeon stated he has been having a recurring issue with the suture breaking during surgery.No further information was provided to the sales rep.There were no adverse consequences reported.One sterile sample from each lot returning.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/2/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.Additional information was requested, the following was obtained: the surgeon i am referring to is the only one who had an issue with 7-0 prolene suture breaking.He is a big person.We think it is possible he is unaware of his strength! we have spoken to him about this possibility and he may switch to a 6-0 prolene if it keeps happening.H3 investigational summary: the product was returned to ethicon for evaluation.One unopened sample was received for analysis.In order to evaluate the condition of the returned sample, the packet was opened.The swage and attachment area were noted as expected.The suture was dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no breakage suture was noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.